Lamictal vs. Depakote..any personal opinions..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

trinity13
New Member


Date Joined May 2008
Total Posts : 18
   Posted 6/18/2008 7:23 AM (GMT -7)   
Hey it's Trinity again.  I find that I am still having the rushes of anxiety and when I wake up I immediately start cycling and feels like my hands are on fire.  I backed off the Lamictal as of two days ago.  I don't recall any of these symptons when on Depakote over three years ago.  My doc is insistant on keeping me on the Lamictal.  I was wondering if anyone prefers one over the other.  I also thing I liked the Depakote because I took it at night.  If I have to take a pill in the a.m. I feel like I have to hide it from my kids and my husband.  I am riding the edge with this Lamictal.  I feel I can get fall off at any time.  I can't seem to settle or have it work for me. 
 
Any suggestions on how to back out of this drug also (Lamictal)?  I know you can't quit cold turkey.  But does anyone know the right dosage to get out of system?

lassieluv
Regular Member


Date Joined Apr 2008
Total Posts : 254
   Posted 6/18/2008 11:19 AM (GMT -7)   
I have been on Lamictal for a couple of years now and it works wonderfully for me. I take 300mg and take it at night with my other meds - Cymbalta, Risperdone, Klonopin. I have taken Depakote in the past but didn't like the side effects especially hair falling out excessively. If you are woried about taking a pill in the am, take the Lamictal at night unless your dr has told you to take it in the mornings.

Whichever you take, I hope it works well with you.

lassie
Do not forget to entertain strangers for by so doing some have unwittingly entertained angels.  (Hebrews 13:2)


trinity13
New Member


Date Joined May 2008
Total Posts : 18
   Posted 6/18/2008 12:26 PM (GMT -7)   
Lassie,

Lamictal is supposed to be wonderful for some people but I just don't feel it. Glad to hear it's working for you. I am hoping not to take a bunch of meds. I have been on Xamax at night for 10 years. Now I have this anxiety and dread. I am wondering if it's also because I stopped working and a stay at home mom. I worked for 14 years and now pretty bored and not real good with little ones. I started looking for a P/T job just to get out of the house. I am just afraid I will not be able to concetrate because this med is making me out of it. I am trying really hard to get out of it. My friend says when I feel like I am about to get panic attack, think of something I like. So I have been thinking about Breyer's Chocalate Ice Cream alot. It saves me sometimes.

lassieluv
Regular Member


Date Joined Apr 2008
Total Posts : 254
   Posted 6/18/2008 3:31 PM (GMT -7)   
There is alot of trial and error in getting the right combination of meds to work just for you. I wouldn't worry about how many pills I take each day but more - are they working for me. Being bipolar doesn't mean we have to shut down our life. With careful monitoring of dose & meds, you should be able to function in a P/T job if that's what you want to do.

You have made a drastic change in lifestyle from working to being a stay at home mom. I'm sure there must be some anxiety in all this. You mentioned panic attacks. Have you ever been diagnosed as having them? Just thinking of something nice doesn't do the trick of getting out of one or preventing another. I am fat as a pig; Breyer's Rocky Road Overload is my favorite, and I still have panic attacks. Ha!

Don't be afraid of working with your dr in finding the correct meds to keep you feeling like a normal, functioning human being. You and your family will love you for this.
Do not forget to entertain strangers for by so doing some have unwittingly entertained angels.  (Hebrews 13:2)


missflip
Regular Member


Date Joined May 2008
Total Posts : 163
   Posted 6/18/2008 6:31 PM (GMT -7)   
Hey. I didn't have any side effects with Lamictal but it didn't work for me either. Tegretol works the best for me. With Depakote I had lots of side effects (major hair loss, shakes, headaches, sick at my stomach, lost weight). Now that doesn't mean that you will have those problems; it could work great for you. Just letting you know my experience with them. I will never take Depakote again.

Good luck. There are other meds you could take other than those. Talk with your doc and work with him/her. Take care.

Missflip
"I'm not crazy; I'm just a little unwell."  Matchbox Twenty


ZEBRA
Regular Member


Date Joined May 2008
Total Posts : 20
   Posted 6/22/2008 6:18 AM (GMT -7)   
hmm. try taking the lamictal at night at least you wont have to take it in the morning. I take 700mg and I feel lots better by pdoc who is suppose to be an Austn expert said that in Europe they go up to 1200 per day.

My hospital pdoc was fine with the amount to 700 per day.

So may be you can take a higher dose. I don't hide it from my husband. But I hide the Klonopin from my teenanger so he won't see that he use it for recreational uses.

well just wanted to share
zebra
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:47 PM (GMT -7)
There are a total of 2,731,950 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
264 Guest(s), 2 Registered Member(s) are currently online.  Details
NewspaperLover, cilly


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer